I am 57 yrs. old (male) and in good condition other than my excessive weight. I am heavily muscled especially in the legs and although I rarely do heavy squats anymore I have done 400 pounds in the past year. I have always exercised at least 3 times a week. Unfortunately I have not controlled my eating habits. I am 5' 7" and weigh in at 235lbs. My BP normally runs 125 - 130/ 80 - 85. I recently went on Phentermine to reduce my appetite. I notice a little bit of a nervous feeling and my ears ringing. I went to 3 different pharmacies and checked my BP and pulse on those BP machines they have there. All 3 machines showed my BP at 130- 140/100 - 107. My pulse stays at 100 to 105 resting and goes up to 140bpm with just a little activity. I ran up 3 flights of stars a couple of times and my pulse went to 160bpm but returned to 110 in less than 3 minutes. I only plan on doing this drug for a month to give me a "boost" in the right direction. Do you think this high blood pressure will do damage if I continue using this drug for a month?
Be very careful with diet drugs and Blood Pressure. Diet drugs can also do damage to the heart. Remember "Phen, Phen"? These pills done damage to heart valves in some of the people who took this drug.
It depends how high the BP for one month. They don't like for it to go over 140/90. Your BP can jump very high in a very short time, as in seconds, it happened to me, and I was not even on diet drugs.
A friend of mine took diet drugs and she claims she never had high BP before, but now has high BP permanently from the diet drug. She said her doctor confirmed that. I never heard of having high BP permanently because of a diet drug.
Try to get your weight down without drugs, if you still want to take the diet drug, check your BP several times a week or buy a BP cuff and check it every day at home.
I'm a weight lifter, nine years older than you. Today I lift light weights with high reps, and miss the high of lifting really heavy weights, but I made some mistakes. I think you are playing with fire. I'd drop that medication today. Consider losing a pound a week by removing 500 calories a day. Skip the two beers or the milk and cookies, that sort of thing. In 20 weeks you will be twenty pounds lighter. Once you hurt your heart, everything changes, believe me, and it sure sounds like you are on a suicide mission.
yes, diet drugs can be very dangerous and could be the cause of the symptoms you are describing... The constant tachycardia and prehyper/hypertension Should be evaluated by your doctor soon, but ide stop taking those pills immediatly.. there are much safer ways to loose weight.
I totally have to agree with flycaster on this one, I'd drop that medication now. Weight is something you can control without supplements or drugs, though it may take more effort, time and willpower. Your heart and blood vessels on the other hand might not recover from this if damage is done. Diet drugs are notoriously dangerous.
Consider too that weight loss is more permanent when achieved natually, slowly and consistently over a given period of time.
Achieving your goal faster now may leave you with a lifetime of regret. Choose wisely.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.